Nevada, 2008Flash Flood in Nevada, July 27, 2008
July 27, 2008 · NWS VEF · 1 event in 1 county or zone
Monsoon moisture triggered a thunderstorm which brought isolated flooding to Lincoln County, Nevada.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Monsoon moisture triggered a thunderstorm which brought isolated flooding to Lincoln County, Nevada.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 27, 2:07 PM PST, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 27, 2:07 PM PST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
307 PM PDT SUN JUL 27 2008
.SYNOPSIS...SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHERN
NEVADA AND NORTHWEST ARIZONA THROUGH THIS EVENING. DRIER AIR WILL
SPREAD INTO THE AREA MONDAY AND TUESDAY BRINGING ON A WARMING TREND
FOR MOST OF THE UPCOMING WEEK.
&&
.SHORT TERM...MID-LEVEL CIRCULATION CENTER WAS OVER THE OWENS VALLEY
AT 2030Z ENHANCING CONVECTIVE DEVELOPMENT FROM THE SIERRA CREST EAST
ACROSS CENTRAL NEVADA. THIS FEATURE IS FORECAST TO MOVE INTO UTAH
OVERNIGHT WITH DRY SOUTHWEST FLOW DEVELOPING IN ITS WAKE. DEWPOINTS
HAVE LOWERED ALREADY TODAY BUT PW IS STILL GREATER THAN 1 INCH OVER
MOST OF THE CWA. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE TOMORROW
FROM LINCOLN COUNTY NEVADA SOUTH TO MOHAVE COUNTY ARIZONA AS LOW
LEVEL MOISTURE WILL PROBABLY BE SLOW TO COMPLETELY SCOUR OUT. AFTER
THAT...THE FORECAST IS FOR WARMING AND DRYING THROUGH AT LEAST
THURSDAY AS LARGE UPPER RIDGE BUILDS IN OVER ARIZONA. -RUNK-
.LONG TERM...AN UPPER LEVEL RIDGE CENTERED OVER ARIZONA IS PROGGED
TO STRENGTHEN ACROSS THE SOUTHWESTERN CONUS WEDNESDAY INTO THE LATER
PART OF THIS WEEK. AS THE PREVIOUS SHIFT NOTED...THERE CONTINUES TO
BE SOME SUBTLE DIFFERENCE BETWEEN BOTH THE OPERATIONAL LONG RANGE
GLOBAL MODELS AND THE GFS ENSEMBLES AS TO WHERE THIS HIGH BECOMES
EXACTLY CENTERED...BUT FOR THE PERIOD FROM WEDNESDAY THROUGH
FRIDAY...THE MODEL CONSENSUS DOES NOT FAVOR ANY INFLUX OF MOISTURE
INTO THE CWFA AS THE FLOW ALOFT LOOKS TO REMAIN SOUTHWESTERLY WHICH
SHOULD KEEP THINGS DRIED OUT. GIVEN THIS...WE HAVE MADE FURTHER
ADJUSTMENTS UPWARDS WITH MAX TEMPS FOR THIS TIME FRAME AND ARE
FORECASTING TEMPS ABOUT 4 TO 6 DEGREES ABOVE NORMAL FOR THIS TIME OF
YEAR. THIS IS WELL SUPPORTED BY 500MB HEIGHTS PROGGED TO REACH AT OR
ABOVE 591DM AND 700MB TEMPERATURES PROGGED TO REACH BETWEEN +15C AND
+17C ACROSS MUCH OF THE AREA DURING THIS TIME FRAME.
FOR SATURDAY AND BEYOND...THE HIGH MAY BECOME CENTERED IN A
FAVORABLE ENOUGH POSITION TO ALLOW FOR MONSOONAL MOISTURE TO SLOWLY
RETURN TO THE CWFA. ONCE AGAIN...THE ECMWF IS THE MOST AGGRESSIVE
WITH SUCH A PATTERN CHANGE. WE HAVE IN SOME SLIGHT CHANCE POPS IN
THE SOUTHEAST PORTION OF THE CWFA STARTING SATURDAY WITH A SUBTLE
TREND UPWARDS INTO SUNDAY. WITH THE ATMOSPHERE POTENTIALLY BEING
MORE MOIST AND MORE CLOUD COVER/CONVECTION EXPECTED...TEMPS SHOULD
SLOWLY TREND DOWN SOME.
&&
.AVIATION...FOR MCCARRAN...STILL THINK ANY TSTMS WILL STAY OUT OF
THE LAS VEGAS VALLEY THIS EVENING...BUT GIVEN THAT WE HAVE HAD SOME
ACTIVITY OVER THE SPRING AND SHEEP RANGES...DO PLAN TO KEEP IN A CB
IN THE SKY COVER. HOWEVER...ISOLATED SHRA AND TSTMS WILL BE AROUND
THIS EVENING IN THE APPROACH CORRIDORS...ESPECIALLY NORTH AND EAST
OF LAS VEGAS. GENERALLY SCT CLOUDS TONIGHT AT/ABOVE 15K FEET...THEN
AS DRIER AIR WORKS INTO THE AREA TOMORROW SHOULD JUST SEE CLOUDS GO
MORE INTO THE FEW RANGE. SOUTHERLY WIND GUSTS OF 15-20KTS THIS
EVENING AND LIKELY AGAIN TOMORROW AFTERNOON/EVENING AS WELL.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...AN UPPER LEVEL FEATURE WILL ALLOW FOR ISOLATED SHRA AND
TSTMS TO CONTINUE THIS EVENING ACROSS PARTS OF LINCOLN...NYE AND
INYO COUNTIES. KEPT IN A CB FOR KBIH FOR THIS EVENING...BUT THINK
ANY TSTMS SHOULD STAY OVER THE SIERRA AND WHITE MTNS AND IF ANY
ACTIVITY FROM THE SIERRA MOVES TOWARDS THE OWENS VALLEY DRIER LOW
LEVELS SHOULD SIGNIFICANTLY LIMIT ODDS FOR ANY RAIN TO FALL THERE.
ADDITIONAL TSTMS WILL BE AROUND THIS EVENING ACROSS THE SOUTHEAST
CORNER OF THE AREA...MAINLY IN MOHAVE COUNTY. MAIN THREAT IN STORMS
WILL BE LOCALLY HEAVY DOWNPOURS DROPPING VSBY AND CIGS IN LOCAL
AREAS TO MVFR OR IFR LEVELS AND GUSTY WINDS. FEW-SCT CLOUDS AT/ABOVE
15K FEET TONIGHT WITH GENERALLY LIGHT WINDS ACROSS THE AREA. DRIER
AIR WORKING INTO THE AREA TOMORROW SHOULD LIMIT ANY CHANCES FOR AN
ISOLATED TSTM TO JUST THE HIGHER TERRAIN OF MOHAVE COUNTY. ELSEWHERE
FEW-SCT CLOUDS AT/ABOVE 15K FEET. TYPICAL SOUTHERLY GUSTY AFTERNOON
WINDS OF 15-20 KTS ARE EXPECTED IN THE OWENS VALLEY AND AROUND KDRA.
&&
RUNK/STACHELSKI
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&
HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 27, 3:32 AM PST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
432 AM PDT SUN JUL 27 2008
AZZ001>003-036-CAZ519>527-NVZ014>022-280700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
432 AM PDT SUN JUL 27 2008 /432 AM MST SUN JUL 27 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS
SOUTHERN NEVADA...NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO
COUNTY TODAY. THE BEST THREAT AREA FOR HEAVY RAIN WILL BE ACROSS
LINCOLN AND NORTHERN MOHAVE COUNTIES THIS AFTERNOON WITH VERY
LOCALIZED FLOODING POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Lincoln
- When
- July 27, 3:30 PM PST to 4:00 PM PST
- Where
- Lincoln County, 3.94 mi WSW of Ursine to 3.18 mi W of Ursine
- Cause
- Heavy Rain
- Reported by
- Park/Forest Service
- Coordinates
- 37.963, -114.289
Highway 322 was washed out between mile markers 9 and 14.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, July 27 to 28, 2008$3.5 million · EF1 · 159 events
- Hail and Damaging Winds in New Jersey, July 27, 20081 death · 4 injured · $136,000 · 1.75 in hail · 27 events
- Hail and Damaging Winds in Massachusetts, July 27, 20082 injured · $193,000 · 1 in hail · 29 events
- Hail and Damaging Winds in New York, July 27, 20085 injured · $107,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Pennsylvania, July 27, 20082 injured · $150,000 · 52 kt wind · 18 events
- Hail and Damaging Winds in New York, July 27, 2008$450,000 · 1.5 in hail · 11 events
- Hail and Damaging Winds in Maryland, July 27, 20081 injured · $155,000 · 1 in hail · 22 events
- Flash Flood and Damaging Winds in Iowa, July 27, 2008$211,000 · 65 kt wind · 20 events
- Lightning Strike in South Carolina, July 27, 2008$500,000 · 1 event
- Hail and Damaging Winds in Virginia, July 27, 20083 injured · $44,000 · 1 in hail · 19 events
- Flash Flood and Damaging Winds in Mississippi, July 27, 2008$141,000 · 68 kt wind · 18 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 27, 20083 injured · $50,000 · 57 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114917.